MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOTAL HCG (THCG); TOTAL HCG IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOTAL HCG (THCG); TOTAL HCG IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained an elevated advia centaur xpt total hcg (thcg) serum sample result that was reported to the physician.The female patient was undergoing in vitro fertilization (ivf) treatment and had received an embryo transplant two weeks before and the physician told the female patient that she is pregnant.The patient had performed several commercially available urine pregnancy tests at home with negative results, therefore the same serum sample was retested by the customer on the next day using the same instrument, same reagent lot and same calibrator lot and the result was lower.A corrected report was issued to the physician.There is no report that treatment was altered or prescribed or adverse health consequences due to the discordant thcg result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report an observation of an elevated advia centaur xpt total hcg (thcg) result on a serum patient sample which was discordant relative to a lower repeat testing result.Calibration and quality control (qc) were within acceptable ranges.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2022-00349 initial report on 2022-10-21.Additional information on 2022-10-24: the customer reported that no other advia centaur xpt total hcg (thcg) sample that was tested on the date of event (2022-09-27) had a result that was questioned or repeated.The initial sample was re-centrifuged before retesting.Siemens recommended that the customer check precision, but the customer informed siemens that the precision of their qc is acceptable, so a study was not performed.Additional information on 2022-10-28: siemens has concluded the investigation for an outside of the united states (ous) customer observation of a discordant, elevated advia centaur xpt total hcg (thcg) patient result using reagent lot 341 and calibrator b lot cb04.The sample initially resulted 110.9 iu/l which was reported to and questioned by the physician.The same sample was re-centrifuged and retested the next day on the same instrument, with the same reagent lot and calibrator lot, and resulted as <0.1 iu/l.This repeat value was accepted as being clinically accurate.The thcg calibration was valid on measurement days and bio-rad immunoassay plus quality control (qc) lot 40390 was within range on the day of testing.Additionally, the customer indicated that the precision of their qc is acceptable.No other samples tested on the day of this event were questioned or repeated, indicating that the instrument and reagents were performing acceptably.This event appears isolated to just one sample.Based on the available information, advia centaur xpt total hcg (thcg) lot 341 is performing as intended and no product performance issue has been identified.The customer is operational and no further action is required.In section h6, investigation finding and investigation conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENTAUR XPT TOTAL HCG (THCG)
Common Device Name
TOTAL HCG IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key15655928
Report Number1219913-2022-00349
Device Sequence Number2455566
Product Code JHI
UDI-Device Identifier00630414505176
UDI-Public00630414505176
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale